MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26926
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth: patient was born in (b)(6).
 
Event or Problem Description
It was reported that the stent partially deployed and 1/3 of the stent was left in the patient.A 5x150x130 innova vascular stent was selected for a lower extremity runoff procedure in the patient's totally occluded superficial femoral artery (sfa).The lesion was of normal tortuosity and heavily calcified.The lesion was approached contralaterally and was pre-dilated.The device was used with an unspecified amplatz guidewire and a non-bsc sheath.While attempting to deploy, the thumbwheel only worked for the first 1/3 of the delivery of the stent and then stopped deploying the stent.Normal force was required to turn the thumbwheel.The pull grip was attempted to be used to deploy the stent, but still only approximately 1/3 of the stent deployed in the sfa.The physician broke the stent to remove the whole system, but left the 1/3 of the stent inside of the patient's subintimal plane.The rest of the stent, that was remaining in the sheath, was removed from the patient.The case was finished at that point.No portion of the fractured stent was sticking out of the subintimal plane to obstruct blood flow.The physician chose not to remove the fractured portion because it was in the subintimal plane.The physician has no concerns at this point.The patient will be going for surgical bypass at an undisclosed time.In the physician's opinion the patient did not go to surgery due to the issue with this device, but because the case was unsuccessful to stent.The patient was fine.There were no patient complications or symptoms and no actions were taken due to this issue.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8445254
Report Number2134265-2019-02844
Device Sequence Number14013753
Product Code NIP
UDI-Device Identifier08714729873952
UDI-Public08714729873952
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2021
Device Model Number26926
Device Catalogue Number26926
Device Lot Number0021955574
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2019
Initial Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 6FR DESTINATION SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR